Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 83, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2019, 3:30 PM EDT for Erie County, Ottawa County, Sandusky County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 5, 2019, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Erie County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS51 KCLE 051930
SVRCLE
OHC043-123-143-052015-
/O.NEW.KCLE.SV.W.0083.190605T1930Z-190605T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
330 PM EDT Wed Jun 5 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Ottawa County in northwestern Ohio...
Erie County in north central Ohio...
Central Sandusky County in northwestern Ohio...
* Until 415 PM EDT.
* At 330 PM EDT, severe thunderstorms were located along a line
extending from near Port Clinton to Fremont, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Sandusky, Fremont, Port Clinton, Bellevue, Clyde, Oak Harbor,
Elmore, Northern Milan, Castalia, Ballville, Marblehead, Bay View,
Lindsey, Rocky Ridge, Bloomingville, Sandusky South, Stony Prairie,
Fairview Lanes, Whites Landing and Vickery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4156 8265 4153 8265 4145 8255 4129 8260
4129 8284 4126 8284 4133 8328 4156 8329
TIME...MOT...LOC 1930Z 276DEG 33KT 4149 8301 4136 8315
HAIL...0.75IN
WIND...60MPH
$$
Greenawalt2 follow-up statements
320
WWUS51 KCLE 051955
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
355 PM EDT Wed Jun 5 2019
OHC043-123-143-052015-
/O.CON.KCLE.SV.W.0083.000000T0000Z-190605T2015Z/
Ottawa OH-Erie OH-Sandusky OH-
355 PM EDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR OTTAWA...ERIE AND EASTERN SANDUSKY COUNTIES...
At 355 PM EDT, severe thunderstorms were located along a line
extending from Sandusky to near Bellevue, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Sandusky, Port Clinton, Bellevue, Clyde, Northern Milan, Castalia,
Marblehead, Bay View, Bloomingville, Sandusky South, Fairview Lanes,
Whites Landing and Vickery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4155 8301 4156 8265 4153 8265 4145 8255
4129 8260 4129 8284 4126 8284 4133 8306
TIME...MOT...LOC 1955Z 276DEG 33KT 4147 8273 4134 8287
HAIL...0.75IN
WIND...60MPH
$$
Greenawalt286
WWUS51 KCLE 052014
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
414 PM EDT Wed Jun 5 2019
OHC043-123-143-052024-
/O.EXP.KCLE.SV.W.0083.000000T0000Z-190605T2015Z/
Ottawa OH-Erie OH-Sandusky OH-
414 PM EDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA...ERIE AND EASTERN
SANDUSKY COUNTIES WILL EXPIRE AT 415 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northwestern Ohio.
LAT...LON 4155 8301 4156 8265 4153 8265 4145 8255
4129 8260 4129 8284 4126 8284 4133 8306
TIME...MOT...LOC 2014Z 276DEG 33KT 4145 8251 4132 8265
$$
GreenawaltWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:19 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 5, 1:19 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 119 PM EDT Wed Jun 5 2019 .SYNOPSIS... Low pressure near Green Bay this morning will shift east today and take a cold front across the local area this evening. High pressure will then take a position north of the area for Thursday only shifting east slowly through the course of the weekend. A cold front will be approaching from the west between Monday and Tuesday. && .NEAR TERM /THROUGH THURSDAY/... Update...Adjusted pops and sky based on current radar and satellite trends but on balance no big changes. Original...A few scattered showers and isolated thunderstorm are already on the radar early this morning and attention will be focused upstream as well with convection moving across MI/IN. Lead shortwave and moisture advection maintaining and generating new showers/thunderstorms. Expect one round to cross the area this morning with this lead shortwave and then new development expected this afternoon more closely tied with the cold front and the primary shortwave/trough. Area will have a fair amount of cloud cover and limited destabilization for this initial round. It will be possible for the western/southwestern areas to break out in some sun this afternoon and build modest instability. Shear and mid level lapse rates may be enough to support a few robust thunderstorms. Nearly the entire area is in the SPC Marginal risk area, but would be most concerned from Bowling Green/Findlay to CLE and points south late this afternoon/very early evening. Overall temperatures will max out in the mid/upper 70s today with increasing humidity. The cold front will cross this evening with a wind shift and a drying trend. Temperature advection is somewhat neutral and Thursday will see little change in temperature from today, other than the areas right along the lakeshore will be slightly cooler. High pressure will be settling across the Great Lakes by Thursday. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... The short term forecast period appears to be extremely quiet for the Great Lakes region. A closed upper low over the southern CONUS will slowly meander east towards the Ohio and Tennessee Valleys. Meanwhile, an upper ridge over the northern CONUS will strengthen as it moves east into the Great Lakes region for the first half of the weekend. At the surface, high pressure will be in place over the Great Lakes and will strengthen as it reaches the eastern Lakes by Saturday afternoon. Believe that the combo of the strong upper ridge and strengthening surface high will abate any rain activity over the forecast area and have a dry forecast for the entire short term period with seasonable temperatures. The important hazard to note will be the potential for lakeshore flooding on the western basin of Lake Erie for Friday and into the weekend. Strengthening high pressure over the eastern Lakes with low pressure attempting to enter from the southwest will allow for easterly winds to increase over the lake. Elevated east flow with record water levels will potentially allow for flooding of the coastal areas of NW Ohio. && .LONG TERM /SUNDAY THROUGH TUESDAY/... The long term forecast period begins to look somewhat unsettled for the beginning of next week. The closed upper low finally approaches the Tennessee Valley and opens up supporting a weak surface low over the Ohio Valley. Meanwhile, a stronger upper trough digs into the northern Plains and pushes the upper ridge east of the Great Lakes region. Together, there will be a period early next week where rain appears favorable over the region. Have higher chance PoPs on Monday as that is when the best upper level support is present over the region. For Tuesday, some upper ridging enters the Great Lakes region and, in turn, will allow for dry conditions. Temperatures will be seasonable to start for Sunday into Monday, but a cool down behind Monday's system will keep Tuesday's temperatures a few degrees below normal for mid-June. && .AVIATION /18Z Wednesday THROUGH Monday/... Currently seeing a mix of MVFR and low VFR CIGS across the region with showers and thunderstorms in northwest OH and moving east out of the KYNG area. Expect afternoon convection to expand across the region ahead of an approaching cold front still to our northwest. Conditions will drop to IFR/LIFR in WX. Overnight the cold front will drop south across the area. Expect widespread MVFR/IFR CIGS invof and behind the cold front will area of fog developing as well. Conditions improving to VFR Thursday morning. OUTLOOK...Non-VFR possible Sunday and Monday. && .MARINE... Low pressure over Lake Michigan this morning will continue east today and cross Lake Erie tonight trailing a weak cold front across the lake by Thursday morning. With low pressure approaching, southwest flow will increase today to 15 knots and shift around to the northwest then north with the low and frontal passage. Showers and thunderstorms will be present this afternoon and evening ahead of the low. High pressure building into the Great Lakes region will allow for flow to diminish over the lake on Thursday into Thursday night. Strengthening high pressure over the eastern Lakes on Friday with low pressure attempting to enter from the southwest will allow for easterly winds to increase over the lake to 15-20 knots and waves will build by Saturday afternoon over the western basin. In addition, elevated east flow with record water levels will potentially allow for flooding of the coastal areas of NW Ohio. Low pressure enters from the southwest on Sunday and nudges high pressure off the East Coast and winds will try to shift around to more of a southeast direction, but rough conditions may remain over the waters even with the offshore flow. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...TK/Oudeman SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...TK MARINE...Sefcovic
Hazardous weather outlook, Jun 5, 1:57 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 157 PM EDT Wed Jun 5 2019 LEZ142>148-OHZ006-010>014-017>023-027>033-036>038-047-089-061800- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 157 PM EDT Wed Jun 5 2019 ...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-149-162>169-PAZ001>003-061800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Northern Erie- Southern Erie-Crawford- 157 PM EDT Wed Jun 5 2019 This Hazardous Weather Outlook is for Lake Erie and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007>009-061800- Lucas-Ottawa-Sandusky-Erie- 157 PM EDT Wed Jun 5 2019 ...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. East winds are expected Friday into the weekend. With high lake levels, lake shore flooding may result. Those with shoreline interests should continue to monitor the forecast in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:43 AM EDT | Special Weather Statement | CLE | Lucas | 47 min |
| Jun 5, 7:32 AM EDT | Special Weather Statement | CLE | Lucas, Ottawa | 43 min |
| Jun 5, 2:39 PM EDT | Tornado Warning | CLE | Wood | 36 min |
| Jun 5, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 47 min |
| Jun 5, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 34 min |
| Jun 5, 3:01 PM EDT | Tornado Warning | CLE | Ottawa, Sandusky | 11 min |
| Jun 5, 3:25 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 50 min |
| Jun 5, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood | 38 min |
| Jun 5, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 41 min |
| Jun 5, 3:53 PM EDT | Tornado Warning | CLE | Hancock, Wood | 37 min |
| Jun 5, 3:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 27 min |
| Jun 5, 4:04 PM EDT | Flash Flood Warning | CLE | Ottawa | 2 hr |
| Jun 5, 4:06 PM EDT | Flash Flood Warning | CLE | Wood | 2 hr |
| Jun 5, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow | 64 min |
| Jun 5, 4:15 PM EDT | Areal Flood Advisory | CLE | Geauga, Portage, Summit | 4 hr |
| Jun 5, 4:19 PM EDT | Areal Flood Advisory | CLE | Ashland, Medina | 4 hr |
| Jun 5, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 40 min |
| Jun 5, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 33 min |
| Jun 5, 4:30 PM EDT | Tornado Warning | CLE | Crawford | 30 min |
| Jun 5, 4:31 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lorain, Medina, Portage, Summit | 3 hr |
| Jun 5, 4:36 PM EDT | Flash Flood Warning | CLE | Trumbull | 5 hr |
| Jun 5, 4:48 PM EDT | Areal Flood Advisory | CLE | Crawford, Seneca | 4 hr |
| Jun 5, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Morrow, Richland | 47 min |
| Jun 5, 5:04 PM EDT | Areal Flood Advisory | CLE | Ashland, Huron, Richland | 4 hr |
| Jun 5, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Wayne | 38 min |
| Jun 5, 5:19 PM EDT | Tornado Warning | CLE | Ashland, Holmes | 26 min |
| Jun 5, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 48 min |
| Jun 5, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 36 min |
| Jun 5, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 46 min |
| Jun 5, 6:07 PM EDT | Areal Flood Advisory | CLE | Holmes | 4 hr |
| Jun 5, 6:31 PM EDT | Areal Flood Advisory | CLE | Stark | 4 hr |
| Jun 5, 7:46 PM EDT | Areal Flood Advisory | CLE | Wyandot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.